doi: 10.3934/dcdsb.2020192

A Wong-Zakai approximation of stochastic differential equations driven by a general semimartingale

1. 

School of Mathematics and Statistics, Huazhong University of Science and Technology, Wuhan, 430074, China

2. 

Department of Mathematics, The University of Hong Kong, Hong Kong, China

* Corresponding author: Xianming Liu

Received  August 2019 Revised  March 2020 Published  June 2020

Fund Project: The first author is supported by NSF grants of China No. 11971186

We examine a Wong-Zakai type approximation of a family of stochastic differential equations driven by a general càdlàg semimartingale. For such an approximation, compared with the pointwise convergence result by Kurtz, Pardoux and Protter [10,Theorem 6.5], we establish stronger convergence results under the Skorokhod $ M_1 $-topology, which, among other possible applications, implies the convergence of the first passage time of the solution to the approximating stochastic differential equation.

Citation: Xianming Liu, Guangyue Han. A Wong-Zakai approximation of stochastic differential equations driven by a general semimartingale. Discrete & Continuous Dynamical Systems - B, doi: 10.3934/dcdsb.2020192
References:
[1] D. Applebaum, Lévy Processes and Stochastic Calculus, Cambridge Studies in Advanced Mathematics, 116, Cambridge University Press, Cambridge, 2009.  doi: 10.1017/CBO9780511809781.  Google Scholar
[2] R. B. Ash, Probability and Measure Theory, Harcourt/Academic Press, Burlington, MA, 2000.   Google Scholar
[3]

T. Fujiwara and H. Kunita, Canonical SDE's based on semimartingales with spatial parameters. I. Stochastic flows of diffeomorphisms, Kyushu J. Math., 53 (1999), 265-300.  doi: 10.2206/kyushujm.53.265.  Google Scholar

[4]

M. Hairer and É. Pardoux, A Wong-Zakai theorem for stochastic PDEs, J. Math. Soc. Japan, 67 (2015), 1551-1604.  doi: 10.2969/jmsj/06741551.  Google Scholar

[5]

R. Hintze and I. Pavlyukevich, Small noise asymptotics and first passage times of integrated Ornstein-Uhlenbeck processes driven by $\alpha $-stable Lévy processes, Bernoulli, 20 (2014), 265-281.  doi: 10.3150/12-BEJ485.  Google Scholar

[6]

N. Ikeda and S. Watanabe, Stochastic Differential Equations and Diffusion Processes, North-Holland Mathematical Library, 24, North-Holland Publishing Co., Amsterdam; Kodansha, Ltd., Tokyo, 1989.  Google Scholar

[7]

H. Kunita, Stochastic differential equations with jumps and stochastic flows of diffeomorphisms, in Itô's Stochastic Calculus and Probability Theory, Springer, Tokyo, 1996,197–211. doi: 10.1007/978-4-431-68532-6_13.  Google Scholar

[8]

H. Kunita, Stochastic differential equations based on Lévy processes and stochastic flows of diffeomorphisms, in Real and Stochastic Analysis, Trends Math., Birkhüser, Boston, MA, 2004,305–373. doi: 10.1007/978-1-4612-2054-1_6.  Google Scholar

[9]

T. G. Kurtz, Random time changes and convergence in distribution under the Meyer-Zheng conditions, Ann. Probab., 19 (1991), 1010-1034.  doi: 10.1214/aop/1176990333.  Google Scholar

[10]

T. G. KurtzÉ. Pardoux and P. Protter, Stratonovich stochastic differential equations driven by general semimartingales, Ann. Inst. H. Poincaré Probab. Statist., 31 (1995), 351-377.   Google Scholar

[11]

T. G. Kurtz and P. Protter, Weak limit theorems for stochastic integrals and stochastic differential equations, Ann. Probab., 19 (1991), 1035-1070.  doi: 10.1214/aop/1176990334.  Google Scholar

[12]

T. G. Kurtz and P. E. Protter, Weak convergence of stochastic integrals and differential equations, in Probabilistic Models for Nonlinear Partial Differential Equations, Lecture Notes in Math., 1627, Fond. CIME/CIME Found. Subser., Springer, Berlin, 1996, 1–41. doi: 10.1007/BFb0093176.  Google Scholar

[13]

S. I. Marcus, Modelling and approximation of stochastic differential equations driven by semimaringales, Stochastics, 4 (1980/81), 223-245.  doi: 10.1080/17442508108833165.  Google Scholar

[14]

I. Pavlyukevich and M. Riedle, Non-standard Skorokhod convergence of Lévy-driven convolution integrals in Hilbert spaces, Stoch. Anal. Appl., 33 (2015), 271-305.  doi: 10.1080/07362994.2014.988358.  Google Scholar

[15]

P. Protter, Stochastic Integration and Differential Equations, Stochastic Modelling and Applied Probability, 21, Springer-Verlag, Berlin, 2005. doi: 10.1007/978-3-662-10061-5.  Google Scholar

[16]

A. A. Puhalskii and W. Whitt, Functional large deviation principles for first-passage-time processes, Ann. Appl. Probab., 7 (1997), 362-381.  doi: 10.1214/aoap/1034625336.  Google Scholar

[17]

A. V. Skorokhod, Limit theorems for stochastic processes, Teor. Veroyatnost. i Primenen., 1 (1956), 289-319.   Google Scholar

[18]

G. Tessitore and J. Zabczyk, Wong-Zakai approximation of stochastic evolution equations, J. Evol. Equ., 6 (2006), 621-655.  doi: 10.1007/s00028-006-0280-9.  Google Scholar

[19]

W. Whitt, Stochastic-Process Limits. An Introduction to Stochastic-Process Limits and Their Application to Queues, Springer Series in Operations Research, Springer-Verlag, New York, 2002. doi: 10.1007/b97479.  Google Scholar

[20]

W. Whitt, Weak convergence of first passage time processes, J. Appl. Probability, 8 (1971), 417-422.  doi: 10.2307/3211913.  Google Scholar

[21]

E. Wong and M. Zakai, On the relation between ordinary and stochastic differential equations, Internat. J. Engrg. Sci., 3 (1965), 213-229.  doi: 10.1016/0020-7225(65)90045-5.  Google Scholar

[22]

E. Wong and M. Zakai, On the convergence of ordinary integrals to stochastic integrals, Ann. Math. Statist., 36 (1965), 1560-1564.  doi: 10.1214/aoms/1177699916.  Google Scholar

[23]

X. Zhang, Derivative formulas and gradient estimates for SDEs driven by $\alpha$-stable processes, Stochastic Process. Appl., 123 (2013), 1213-1228.  doi: 10.1016/j.spa.2012.11.012.  Google Scholar

show all references

References:
[1] D. Applebaum, Lévy Processes and Stochastic Calculus, Cambridge Studies in Advanced Mathematics, 116, Cambridge University Press, Cambridge, 2009.  doi: 10.1017/CBO9780511809781.  Google Scholar
[2] R. B. Ash, Probability and Measure Theory, Harcourt/Academic Press, Burlington, MA, 2000.   Google Scholar
[3]

T. Fujiwara and H. Kunita, Canonical SDE's based on semimartingales with spatial parameters. I. Stochastic flows of diffeomorphisms, Kyushu J. Math., 53 (1999), 265-300.  doi: 10.2206/kyushujm.53.265.  Google Scholar

[4]

M. Hairer and É. Pardoux, A Wong-Zakai theorem for stochastic PDEs, J. Math. Soc. Japan, 67 (2015), 1551-1604.  doi: 10.2969/jmsj/06741551.  Google Scholar

[5]

R. Hintze and I. Pavlyukevich, Small noise asymptotics and first passage times of integrated Ornstein-Uhlenbeck processes driven by $\alpha $-stable Lévy processes, Bernoulli, 20 (2014), 265-281.  doi: 10.3150/12-BEJ485.  Google Scholar

[6]

N. Ikeda and S. Watanabe, Stochastic Differential Equations and Diffusion Processes, North-Holland Mathematical Library, 24, North-Holland Publishing Co., Amsterdam; Kodansha, Ltd., Tokyo, 1989.  Google Scholar

[7]

H. Kunita, Stochastic differential equations with jumps and stochastic flows of diffeomorphisms, in Itô's Stochastic Calculus and Probability Theory, Springer, Tokyo, 1996,197–211. doi: 10.1007/978-4-431-68532-6_13.  Google Scholar

[8]

H. Kunita, Stochastic differential equations based on Lévy processes and stochastic flows of diffeomorphisms, in Real and Stochastic Analysis, Trends Math., Birkhüser, Boston, MA, 2004,305–373. doi: 10.1007/978-1-4612-2054-1_6.  Google Scholar

[9]

T. G. Kurtz, Random time changes and convergence in distribution under the Meyer-Zheng conditions, Ann. Probab., 19 (1991), 1010-1034.  doi: 10.1214/aop/1176990333.  Google Scholar

[10]

T. G. KurtzÉ. Pardoux and P. Protter, Stratonovich stochastic differential equations driven by general semimartingales, Ann. Inst. H. Poincaré Probab. Statist., 31 (1995), 351-377.   Google Scholar

[11]

T. G. Kurtz and P. Protter, Weak limit theorems for stochastic integrals and stochastic differential equations, Ann. Probab., 19 (1991), 1035-1070.  doi: 10.1214/aop/1176990334.  Google Scholar

[12]

T. G. Kurtz and P. E. Protter, Weak convergence of stochastic integrals and differential equations, in Probabilistic Models for Nonlinear Partial Differential Equations, Lecture Notes in Math., 1627, Fond. CIME/CIME Found. Subser., Springer, Berlin, 1996, 1–41. doi: 10.1007/BFb0093176.  Google Scholar

[13]

S. I. Marcus, Modelling and approximation of stochastic differential equations driven by semimaringales, Stochastics, 4 (1980/81), 223-245.  doi: 10.1080/17442508108833165.  Google Scholar

[14]

I. Pavlyukevich and M. Riedle, Non-standard Skorokhod convergence of Lévy-driven convolution integrals in Hilbert spaces, Stoch. Anal. Appl., 33 (2015), 271-305.  doi: 10.1080/07362994.2014.988358.  Google Scholar

[15]

P. Protter, Stochastic Integration and Differential Equations, Stochastic Modelling and Applied Probability, 21, Springer-Verlag, Berlin, 2005. doi: 10.1007/978-3-662-10061-5.  Google Scholar

[16]

A. A. Puhalskii and W. Whitt, Functional large deviation principles for first-passage-time processes, Ann. Appl. Probab., 7 (1997), 362-381.  doi: 10.1214/aoap/1034625336.  Google Scholar

[17]

A. V. Skorokhod, Limit theorems for stochastic processes, Teor. Veroyatnost. i Primenen., 1 (1956), 289-319.   Google Scholar

[18]

G. Tessitore and J. Zabczyk, Wong-Zakai approximation of stochastic evolution equations, J. Evol. Equ., 6 (2006), 621-655.  doi: 10.1007/s00028-006-0280-9.  Google Scholar

[19]

W. Whitt, Stochastic-Process Limits. An Introduction to Stochastic-Process Limits and Their Application to Queues, Springer Series in Operations Research, Springer-Verlag, New York, 2002. doi: 10.1007/b97479.  Google Scholar

[20]

W. Whitt, Weak convergence of first passage time processes, J. Appl. Probability, 8 (1971), 417-422.  doi: 10.2307/3211913.  Google Scholar

[21]

E. Wong and M. Zakai, On the relation between ordinary and stochastic differential equations, Internat. J. Engrg. Sci., 3 (1965), 213-229.  doi: 10.1016/0020-7225(65)90045-5.  Google Scholar

[22]

E. Wong and M. Zakai, On the convergence of ordinary integrals to stochastic integrals, Ann. Math. Statist., 36 (1965), 1560-1564.  doi: 10.1214/aoms/1177699916.  Google Scholar

[23]

X. Zhang, Derivative formulas and gradient estimates for SDEs driven by $\alpha$-stable processes, Stochastic Process. Appl., 123 (2013), 1213-1228.  doi: 10.1016/j.spa.2012.11.012.  Google Scholar

[1]

Dingshi Li, Xiaohu Wang, Junyilang Zhao. Limiting dynamical behavior of random fractional FitzHugh-Nagumo systems driven by a Wong-Zakai approximation process. Communications on Pure & Applied Analysis, 2020, 19 (5) : 2751-2776. doi: 10.3934/cpaa.2020120

[2]

Anhui Gu. Asymptotic behavior of random lattice dynamical systems and their Wong-Zakai approximations. Discrete & Continuous Dynamical Systems - B, 2019, 24 (10) : 5737-5767. doi: 10.3934/dcdsb.2019104

[3]

Chandra Shekhar, Amit Kumar, Shreekant Varshney, Sherif Ibrahim Ammar. $ \bf{M/G/1} $ fault-tolerant machining system with imperfection. Journal of Industrial & Management Optimization, 2019  doi: 10.3934/jimo.2019096

[4]

Zalman Balanov, Yakov Krasnov. On good deformations of $ A_m $-singularities. Discrete & Continuous Dynamical Systems - S, 2019, 12 (7) : 1851-1866. doi: 10.3934/dcdss.2019122

[5]

Jennifer D. Key, Bernardo G. Rodrigues. Binary codes from $ m $-ary $ n $-cubes $ Q^m_n $. Advances in Mathematics of Communications, 2020  doi: 10.3934/amc.2020079

[6]

Harbir Antil, Mahamadi Warma. Optimal control of the coefficient for the regional fractional $p$-Laplace equation: Approximation and convergence. Mathematical Control & Related Fields, 2019, 9 (1) : 1-38. doi: 10.3934/mcrf.2019001

[7]

Fuzhi Li, Dongmei Xu, Jiali Yu. Regular measurable backward compact random attractor for $ g $-Navier-Stokes equation. Communications on Pure & Applied Analysis, 2020, 19 (6) : 3137-3157. doi: 10.3934/cpaa.2020136

[8]

Anhui Gu, Kening Lu, Bixiang Wang. Asymptotic behavior of random Navier-Stokes equations driven by Wong-Zakai approximations. Discrete & Continuous Dynamical Systems - A, 2019, 39 (1) : 185-218. doi: 10.3934/dcds.2019008

[9]

Connor Mooney, Ovidiu Savin. Regularity results for the equation $ u_{11}u_{22} = 1 $. Discrete & Continuous Dynamical Systems - A, 2019, 39 (12) : 6865-6876. doi: 10.3934/dcds.2019235

[10]

Dandan Ma, Ji Shu, Ling Qin. Wong-Zakai approximations and asymptotic behavior of stochastic Ginzburg-Landau equations. Discrete & Continuous Dynamical Systems - B, 2020  doi: 10.3934/dcdsb.2020100

[11]

Xiaohu Wang, Dingshi Li, Jun Shen. Wong-Zakai Approximations and Attractors for Stochastic Wave Equations Driven by Additive Noise. Discrete & Continuous Dynamical Systems - B, 2020  doi: 10.3934/dcdsb.2020207

[12]

Umberto De Maio, Peter I. Kogut, Gabriella Zecca. On optimal $ L^1 $-control in coefficients for quasi-linear Dirichlet boundary value problems with $ BMO $-anisotropic $ p $-Laplacian. Mathematical Control & Related Fields, 2020  doi: 10.3934/mcrf.2020021

[13]

Martin Heida, Stefan Neukamm, Mario Varga. Stochastic homogenization of $ \Lambda $-convex gradient flows. Discrete & Continuous Dynamical Systems - S, 2020  doi: 10.3934/dcdss.2020328

[14]

Abdeladim El Akri, Lahcen Maniar. Uniform indirect boundary controllability of semi-discrete $ 1 $-$ d $ coupled wave equations. Mathematical Control & Related Fields, 2019  doi: 10.3934/mcrf.2020015

[15]

Yonglin Cao, Yuan Cao, Hai Q. Dinh, Fang-Wei Fu, Jian Gao, Songsak Sriboonchitta. Constacyclic codes of length $np^s$ over $\mathbb{F}_{p^m}+u\mathbb{F}_{p^m}$. Advances in Mathematics of Communications, 2018, 12 (2) : 231-262. doi: 10.3934/amc.2018016

[16]

Hideaki Takagi. Times until service completion and abandonment in an M/M/$ m$ preemptive-resume LCFS queue with impatient customers. Journal of Industrial & Management Optimization, 2018, 14 (4) : 1701-1726. doi: 10.3934/jimo.2018028

[17]

Ildoo Kim. An $L_p$-Lipschitz theory for parabolic equations with time measurable pseudo-differential operators. Communications on Pure & Applied Analysis, 2018, 17 (6) : 2751-2771. doi: 10.3934/cpaa.2018130

[18]

Van Hoang Nguyen. A simple proof of the Adams type inequalities in $ {\mathbb R}^{2m} $. Discrete & Continuous Dynamical Systems - A, 2020, 40 (10) : 5755-5764. doi: 10.3934/dcds.2020244

[19]

Linglong Du. Long time behavior for the visco-elastic damped wave equation in $\mathbb{R}^n_+$ and the boundary effect. Networks & Heterogeneous Media, 2018, 13 (4) : 549-565. doi: 10.3934/nhm.2018025

[20]

Manuel del Pino, Monica Musso, Juncheng Wei, Yifu Zhou. Type Ⅱ finite time blow-up for the energy critical heat equation in $ \mathbb{R}^4 $. Discrete & Continuous Dynamical Systems - A, 2020, 40 (6) : 3327-3355. doi: 10.3934/dcds.2020052

2019 Impact Factor: 1.27

Article outline

[Back to Top]